Alert archive / Guam / Wind Advisories in 2007

Wind Advisory 1, NWS Guam

July 8, 2007

NWS Guam issued this wind advisory at Jul 8, 2007, 6:08 AM CDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2007, 6:08 AM CDT (11:08 UTC)
Expired
Jul 10, 2007, 3:00 AM CDT
In force
45 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWMY70 PGUM 081108
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
908 PM LST SUN JUL 8 2007

.STRONG WINDS ON THE PERIPHERY OF TROPICAL STORM 04W ARE AFFECTING
THE MARIANA ISLANDS. THESE WINDS WILL PERSIST THROUGH EARLY
WEDNESDAY MORNING. THE WINDS WILL TAPER OFF WEDNESDAY AS THE
TROPICAL STORM MOVES FURTHER AWAY FROM THE MARIANA ISLANDS.

GUZ001>004-090600-
/X.NEW.PGUM.WI.Y.0001.070708T1108Z-070710T2000Z/
GUAM-ROTA-TINIAN-SAIPAN-
908 PM LST SUN JUL 8 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM LST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM LST WEDNESDAY. 

EXPECT WINDY CONDITIONS OF 25 TO 35 MPH. GUSTS UP TO 45 MPH ARE
POSSIBLE IN THE HEAVIER SHOWERS. 

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS SHOULD USE CAUTION DRIVING...
ESPECIALLY ALONG MOUNTAIN SUMMITS AND COASTAL EXPOSURES. TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS.

$$

HENDRICKS
2 follow-up statements
000 
WWMY70 PGUM 090855
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
655 PM LST MON JUL 9 2007

.STRONG WINDS ON THE PERIPHERY OF TROPICAL STORM MAN-YI ARE
AFFECTING THE MARIANA ISLANDS. THE STRONG SOUTHEAST WINDS WILL
PERSIST THROUGH EARLY WEDNESDAY MORNING.

GUZ001>004-100600-
/X.CON.PGUM.WI.Y.0001.000000T0000Z-070710T2000Z/
GUAM-ROTA-TINIAN-SAIPAN-
655 PM LST MON JUL 9 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM LST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM LST WEDNESDAY. 

EXPECT STRONG SOUTHEAST WINDS AT 25 TO 35 MPH THROUGH EARLY
WEDNESDAY MORNING. GUSTS UP TO 50 MPH ARE POSSIBLE TONIGHT IN 
THE HEAVIER SHOWERS.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS SHOULD USE CAUTION DRIVING...
ESPECIALLY ALONG MOUNTAIN SUMMITS AND COASTAL EXPOSURES. TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OR
LIGHTWEIGHT OUTDOOR OBJECTS.

$$

HENDRICKS
000 
WWMY70 PGUM 091735
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
335 AM LST TUE JUL 10 2007

.STRONG SOUTHEAST WINDS ON THE NORTHEAST PERIPHERY OF TROPICAL
STORM MAN-YI WILL CONTINUE TO AFFECT THE MARIANA ISLANDS TODAY.

GUZ001>004-100800- 
/X.EXT.PGUM.WI.Y.0001.000000T0000Z-070710T0800Z/ 
GUAM-ROTA-TINIAN-SAIPAN- 
335 AM LST TUE JUL 10 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM LST THIS AFTERNOON...

EXPECT STRONG SOUTHEAST WINDS AT 20 TO 25 MPH TODAY. GUSTS TO 35 MPH
ARE POSSIBLE IN THE HEAVIER SHOWERS...MAINLY THIS MORNING.

WINDS WILL DECREASE TO 15 TO 20 MPH TONIGHT.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS. MOTORISTS SHOULD USE CAUTION
DRIVING...ESPECIALLY ALONG MOUNTAIN SUMMITS AND COASTAL EXPOSURES. 
 
$$

HENDRICKS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Jul 8, 2:50 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 8, 2:50 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
550 PM LST SUN JUL 8 2007

.SYNOPSIS...
SHOWERS AND A FEW THUNDERSTORMS MOVED ACROSS THE ISLANDS THIS
AFTERNOON. SOME OF THESE SHOWERS HAD GUSTS INTO THE LOWER 30 KNOT
RANGE ASSOCIATED WITH THEM. THIS WAS FROM CONVERGENCE NORTH OF THE
TROPICAL STORM. SATELLITE SHOWS MORE SHOWERS TO THE SOUTHEAST.

&&

.DISCUSSION...
THE BIGGEST CONCERN FOR THIS FORECAST PACKAGE IS THE TROPICAL
STORM. MODELS STILL FAIRLY CONSISTENT WITH BRINGING THE STORM
BETWEEN GUAM AND YAP SOMETIME MONDAY EVENING. AT THAT TIME THE
SYSTEM REACHES TYPHOON INTENSITY. KEPT FORECAST BASICALLY AS IS.
UPPED WINDS A BIT TO HAVE GUST TO 35 MPH OVER LAND AND 35 KNOTS
OVER THE MARINE ZONES. GUSTS THIS HIGH HAVE ALREADY HAPPENED THIS
AFTERNOON...CANT SEE WHY THIS WONT CONTINUE.

WEATHER...CLOUDS...POPS AND TEMPERATURES ALSO LEFT ALONE SINCE THEY
LOOKED ON TRACK.

&&

.MARINE...

THE BUOY HAS RISEN TO 6 FEET. TWEAKED THE SEAS AND SURF GRIDS HERE
AND THERE BUT BASICALLY LEFT THEM AS IS. SURF COMES UP TO 8 FEET
ON MONDAY. THE SURF HEIGHT WILL HAVE TO BE WATCHED CLOSELY. IN CASE
THIS IS TOO LOW AND A HIGH SURF ADVISORY NEEDS TO BE ISSUED.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...NONE.
MARIANAS WATERS...NONE.
&&

ZIOBRO

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:00 PM CDTHigh Surf AdvisoryGUM24 hr
Jul 8, 5:09 PM CDTHigh Surf WarningGUM34 hr

Nearby

Wind Advisories in Guam, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.